新型肺炎疫情持續，西醫工會會長楊超發表示，不少私家醫生反映缺乏口罩，現時最少有10多至20間診所被迫暫停運作。他說，擔心如果口罩繼續短缺，未來可能會有數以百計的診所停診，若一如專家所料，疫情到4、5月達到高峰，但屆時仍未有供應的話，估計大部份私家醫生要停診。 楊超發表示，除了口罩之外，消毒酒精等物品亦難以採購，而現時本港或已出現隱形傳播，私家醫生一定要有足夠保護物資才能應診，否則很容易受感染。他呼籲政府再加倍努力尋找口罩，並優先提供至醫護人員。 至於會否希望當局將部份懲教署製造的口罩，供給私家醫生使用，楊超發說視乎政府是否明智，認為當局要對抗疫情，要有強大的公家或私家醫療隊伍，行軍打仗如果沒有裝備則難以戰勝。 資料來源：RTHK NEWS
工會希望能提供專家意見，幫助政府渡過艱難時期。 香港西醫工會發聲明，指新型冠狀病毒肺炎感染的威脅迫在眉睫，對目前的動盪表示最深切的關注，支持並同意微生物學家就關閉連接中國內地的邊境的說法，應該只允許必需品例如食物和醫療用品等過境。 工會指，完全同意對所有從中國內地返回香港的香港居民進行嚴格的審查和14天隔離。為分擔醫院管理局同事的工作量，工會私人執業的會員已準備好以一切可行的方式來幫助抗禦香港的新型冠狀病毒肺炎。工會促請政府與醫療用品供應商保持聯繫，以维持向社區提供足夠的個人防護裝備（PPE）例如口罩，特別是前線醫護人員（包括公共部門和私人執業）。作為醫生，工會希望能提供專家意見，以幫助香港政府渡過這個艱難時期。 資料來源：巴士的報
冷鋒即將殺到，市民有望度過一個清涼的農曆新年。天文台預料，除夕晚至年初一，東風增強及有幾陣雨，初三（周一）氣溫低見十三度，早上相當清涼，隨後漸轉天晴乾燥。正值流感冬季期，加上內地新型肺炎疫情持續，西醫工會表示，今日會公佈農曆新年假期應診診所名單，供市民網上查閱。 天文台預測，今日部份時間有陽光，早晚潮濕有霧，氣溫介乎二十至二十五度。明日年三十（周五）早晚有微雨，沿岸有霧，日間部份時間有陽光及溫暖，氣溫介乎二十至二十五度，吹輕微至和緩東至東南風。一股偏東氣流會在明日（除夕）晚上抵達沿岸地區，東風增強及有幾陣雨。大年初一（周六）大致多雲，有幾陣雨及薄霧，氣溫介乎十九至二十二度。 一道冷鋒將於初二（周日）抵達華南沿岸，天氣顯著轉涼，雨勢較為頻密，氣溫介乎十五至十九度。初三（周一）大致多雲，有一兩陣雨，早上相當清涼，氣溫低見十三度。下周中期該區天氣漸轉天晴乾燥。 被問到會否呼籲私家醫生在農曆假期加班應診，西醫工會會長楊超發表示，目前難以評估診所營業的數字，但指「喺香港嘅（醫生）盡力做到就做」。他預告，今日會公佈農曆假期應診診所名單，供有需要的市民網上查閱。 資料來源：頭條日報
National Eczema Society and British Association of Dermatologists joint position statement on Topical Steroid Withdrawal January 2021
Many people with eczema are concerned about overusing TCS and the possible effects of stopping using them. Misunderstandings can arise too when people use words and names differently to describe effects. We hope to clarify the terms used and to address these concerns in this document. We use the term ‘redness’ to cover a spectrum of pink, red, and purple, or subtle darkening of the existing skin colour, which can vary depending on the skin tone of the individual and the cause of the redness. Whereas redness may be obvious where it contrasts clearly against lighter skin tones, this is not necessarily the case in those with more richly pigmented skin, for example, black, brown, and olive skin tones. Similarly, in people with more richly pigmented skin, spots, and bumps may be skin-coloured, brown, or dark brown. 1. Consequences of excessive TCS use Adverse effects can result from daily use of high-strength TCS over a long period (usually more than 12 months). The terms Red Skin Syndrome and Topical Steroid Addiction are used to describe several different medical conditions that can result from excessive TCS use; these are listed below. If people experience the following problems, they should seek advice from their healthcare professional. In most cases the TCS should be stopped. a. Atrophy: the skin becomes thin, exposing tiny blood vessels that cause redness. b. Rosacea: this affects the central face with redness, bumps, and pustules. c. Acne: this affects the face and trunk of the body, with redness, bumps, pustules, and blackheads. d. Peri-oral dermatitis (see also NES information) this affects the area around the mouth and eyes with redness and pimples. This is usually treated with antibiotics. 2. Allergic reactions to TCS Some people with eczema are allergic to their TCS cream or become allergic after a period of use. The inflammation caused by TCS treatment can then outweigh the anti-inflammatory effect of the steroid within the cream, so the skin condition fails to improve. This is sometimes referred to as Topical Steroid Addiction (because it may seem as if more TCS is needed to achieve the same benefit). The culprit, which may be a preservative or other constituent of the cream rather than the steroid itself, can be identified by patch testing. This knowledge then enables people with eczema to avoid all skin preparations containing that specific substance. Allergy to the steroid itself is relatively rare and can sometimes be overcome by switching to a different type of TCS. 3. Failure to control the underlying inflammation. For some people, their eczema is simply too severe to be controlled by TCS and the inflammation persists or worsens despite continued correct use of TCS. In this situation, medicine that suppresses the immune system is usually required (see above). 2 4. Consequences of stopping TCS treatment Some people experience problems when they stop TCS treatment after using them for some time. These effects are sometimes referred to as Red Skin Syndrome, Topical Steroid Addiction or alternatively Topical Steroid Withdrawal (TSW) syndrome. Again, these terms can mean different things to different people, and are associated with a variety of medical conditions that need different treatment approaches: a. Rebound erythema (redness). TCS are medicines known as ‘vasoconstrictors’: they close down tiny skin blood vessels, so the skin looks paler. When TCS treatment is stopped, rebound dilatation (enlargement) of the blood vessels occurs in the skin, and can cause redness and swelling. This usually settles down on its own with time. b. Facial redness. Rosacea, acne, and perioral dermatitis caused by excessive use of TCS can worsen when TCS treatment is stopped. This is because steroids suppress inflammation. c. Rapidly worsening redness, soreness, itch, scaling, and swollen glands. These may represent relapse or worsening of the underlying eczema after the anti-inflammatory steroid has been withdrawn. An alternative anti-inflammatory treatment or medicine that suppresses the immune system may be required. d. Hypoadrenalism. This is serious and very rare. If a high-strength TCS is applied to large areas of skin over a prolonged period, some will be absorbed into the blood stream, as is the case when a steroid medicine is taken in tablet form by mouth (see also NES information). This can suppress the natural production of steroid hormones by the body’s adrenal glands. If this happens, people can become ill when they stop taking TCS due to lack of adrenal hormones (hypoadrenalism). To avoid this, TCS treatment should be reduced gradually to give the adrenal glands time to recover, and an alternative eczema treatment should be used if necessary. If tests confirm hypoadrenalism, it may be necessary to take hydrocortisone (a steroid tablet) by mouth until the adrenal glands recover. 5. Topical Steroid Withdrawal as a treatment approach for eczema Concern over the use of TCS leads some people to try to manage their eczema without them. At first, the eczema is likely to get worse, but some people find that after a while it settles and can be managed with simple emollients or non-pharmacological therapies, and by making lifestyle changes to minimise triggers like stress. If the eczema persists or recurs, and the person does not wish to restart TCS, the dermatological treatment options include: a. Ongoing use of emollients to treat dry skin and help repair and protect the natural skin barrier. b. Interventions such as cool baths and bandages when the eczema is flaring. c. Topical calcineurin inhibitor medicines such as tacrolimus ointment or pimecrolimus cream (see also NES information). d. Phototherapy (ultraviolet light). e. Medicines (taken by mouth or injection) that affect the whole body and suppress the immune system. These can have more serious side effects than TCS and are generally prescribed to people with more severe eczema who are not able to manage their condition using TCS.